MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a mildly tortuous and non-calcified proximal vessel.A 2.50mm x 12mm nc emerge balloon catheter was advanced for treatment.However, prior to inflation, it was noticed that there was blood in the hub.The balloon was still inflated but did not hold inflation for a long period of time.It was noted that the balloon ruptured, and nothing was detached.The balloon was removed intact and the procedure was completed.There were no patient complications reported.
 
Additional Manufacturer Narrative
Returned product consisted of the nc emerge balloon catheter.The shafts, tip, balloon, and markerbands were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon with blood in the guidewire lumen.The balloon was loosely folded.Inspection of the device revealed that majority of the inflation lumen and the wire lumen were buckled, and the tip was damaged.When the balloon was inspected there was a hole with bunched up material revealed at the proximal balloon transition.The markerbands were microscopically examined and there were no damage or irregularities.Product analysis confirmed the reported balloon burst, as there was a hole in the balloon.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16041955
Report Number2124215-2022-54536
Device Sequence Number5237635
Product Code LOX
UDI-Device Identifier08714729846376
UDI-Public08714729846376
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0030382292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown